don't know what to do,my first exp. was with the 20 m.g. i.r. and it only lasted about a week then i switched to the 30 m.g. i.r. with less results and now i am currently taking the generic adderall 30 mg.e.r. 2 pills 2 x daily and my dr.says i should be jumping off the roof and the insurance says no more than 90 on a script when i was supposed to get 120 capsules. for treatment of narcolepsy and adhd
@ first adderall 20 worked 1week later nothing switched to add.30 e.r..not working 4 times x daily?
- 10 Sep 2011 by djm12769
- 7 June 2017
- adderall, narcolepsy, attention-deficit hyperactivity disorder (adhd), amphetamine/dextroamphetamine, generic
Added 24 Sep 2011:
o.k. since i posted that question. i had a new script for dexedrine 15 mg spansules and found out to i had a worse reaction to them as if they were a placebo,just after taking 6/15mg.spansules i was at the dr. office this was 3hours later and blood p.s.i. was 120 over 80 and found out that i am borderline rheumatory disease/ and along with that comes more fatigue.
i also feel that with trying all of these medications i have gotten a urinary tract inf. one thing i never had before since i am a male the dr.asst. said guy's don't get them, i know that is false for sure and esp. the leg swelling.
"my dr.says i should be jumping off the roof" Yes, and if you have read the side effects possible with large amts of amphetamines you may jump off the roof! Blood pressure, stroke, etc.
Most doctors I have been to will only give 40 mg maximum for ADHD -- OK, if you have Narcoepsy, let's double that to 80 mg. You are takng 120 mg per day!
I take 40 mg. per day, and I must admit that one never feesl as good on these drugs (and others) as you do the first week. That's why addiction is so prevalen. We are trying to feel again the way we felt at first. It won't happen, and I'm sorry and wish it would.
Don't ask for Ritalin as it is less effective in adults, but you may want to try Wellbutrin or a generic version of it to replace some of that Adderall.
I wish I had better news for you, but after many years on many psychotropic drugs, I know what happens to me and have heard that the same thing from others. Our bodies adjust, and sometimes they do so quickly!
I had similar responses to those med. My doc said, "I wonder if you have adrenal insufficiency!". She checked my adrenal glands... I do.
Talk to your doc about Secondary Adrenal Insufficiency.
Have read the other 2 responses and since I've been on Adderall for about 12 years I feel I have a couple key bits of info for you. 1) A majority of health care and pharmacy professionals will swear on their kids lives that the "market brand" (original version) and "generic brands" (later versions) have EXACTLY THE SAME EFFECTS. I was a clinical trials manager for a drug company for many years and as a longtime prescribed user of Adderall for both ADD and an unexpected improvement it gives my depression while active, NO 2 COMPANIES' VERSIONS OF ANY DRUG CAN CREATE EXACTLY THE SAME EFFECTS. Simply put, they all use similar "receipes" to make "adderall" but FDA allows a degree of difference in % of components.
2) It's TRUE that your first day or 2 on med (first time or after a few days off) are "stronger" seeming, then a slight body adjustment smoothes the effect, but does not diminish it significantly. 3) SHIRE created Adderall IR and XR (stay with IR) so it is always the best but most $$$ 4) SHIRE sold rights to TEVA to make Adderall IR and XR. Check local pharmacies for what Company manufactures the generic they carry. BARR is a division of TEVA, so either SHIRE, TEVA or BARR are the names you are looking for. TEVA/BARR Generic IR has been fabulous for me. The others Corepharma, Sandoz and all the rest SUCK=for me. My Rx started at 10mg daily years ago and has slowly moved up to 30mg 3 x day, which is just cutting it after so many years. When possible a friend helps out and I will average 30 mg IR 4x day, on rare occaision (deepest depressive dip) 5. 5) I DO NOT RECOMMEND YOU SELF PRESCRIBE. I have a medical background and track myself for side effects with frequent check ups. 6) But if you took a generic that is NOT very effective for you, your answer may be to have your IR tabs filled by SHIRE (best if insurance will pay) then TEVA (their division called Barr). I have tried all the manufacturers and will not waste a month's rx on any other manufacturer. Hope this helps
PS Start your daily dosing slowly when you get one of the above because hopefully the effect will be greater than what you have previously experienced and your don't want to take more than you feel works for you (if you start to chew your lips, inside cheeks, sweat more, very dry mouth you took too much at once and are wasting it). If you get 90, 30 mg tabs per month use a pill organizer to allot 3 per day. Day 1 just out of bed. Break a 30 in half (15mg) on an empty stomach (swallow with water anything acid like juice, coffee will decrease your bodys ability to absorb all 15mg) (another waste of a very, very hard to get med). Don't expect anything, just observe how you feel mentally, emotionally and physically. That might be pretty good for being so new on an effective dose. If it's not quite right, after an hour take the other half (empty stomach with water). Give it another hour. The half life (time in which effect gets used up) is short, but layering your doses throughout the day at the right level for you will maximize the number of hours per day you can get a satisfactory effect from the meds you have. If that goes well go about your business and assess your state in another 2 hours. Still going strong wait another hour then take another half. ONLY take a full 30mg if you are not getting a reasonably good (but not over speedy) effect. No sense in building up tolerance any more quickly than necessary. Also, don't fee the need to take all 3 30's daily if 2.5 gets you from am to dinner time. Save the extra half for a day down the road when you might actually need it. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Sep 2013 • 2 answers
Updated 8 Jan 2019 • 4 answers
Updated 9 Nov 2017 • 1 answer
Updated 8 Dec 2018 • 2 answers
Updated 28 Jan 2019 • 1 answer